Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 17, NWS Cheyenne, WY

April 5, 20125 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Apr 5, 2012, 3:34 PM MDT for 5 counties in Wyoming. It took effect at Apr 6, 2012, 10:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 5, 2012, 3:34 PM MDT (21:34 UTC)
In effect from
Apr 6, 2012, 10:00 AM MDT
Expired
Apr 6, 2012, 3:18 AM MDT
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2390 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WWUS75 KCYS 052134
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
334 PM MDT THU APR 5 2012

...STRONG WINDS WILL AFFECT MUCH OF SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE LATE TONIGHT THROUGH FRIDAY EVENING...

.SOUTHERLY WINDS WILL GUST AS HIGH AS 45 MPH OVER THE WESTERN
NEBRASKA PANHANDLE LATE TONIGHT THROUGH FRIDAY MORNING. A COLD
FRONT WILL MOVE ACROSS THE REGION ON FRIDAY...WITH WEST TO 
NORTHWEST WINDS GUSTING TO 50 MPH OR MORE BEHIND THE FRONT. 
THE STRONGEST WINDS WILL BE IN AREAS ALONG AND WEST OF THE LARAMIE
RANGE FRIDAY AND FRIDAY EVENING WITH GUSTS AS HIGH AS 60 MPH
POSSIBLE.  

NEZ002-003-019>021-054-055-095-096-061200-
/O.NEW.KCYS.WI.Y.0017.120406T1000Z-120407T0200Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
334 PM MDT THU APR 5 2012

...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM MDT FRIDAY. 

* TIMING...FROM 4 AM TO 8 PM FRIDAY.  

* WINDS...SOUTHERLY SUSTAINED AT 25 TO 35 MPH AND GUSTS TO 45 MPH
  LATE TONIGHT AND FRIDAY MORNING. WINDS WILL SHIFT TO THE WEST TO
  NORTHWEST FRIDAY AFTERNOON AND EARLY EVENING WITH SUSTAINED
  WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. THE WINDS
  WILL DECREASE LATER FRIDAY EVENING.  

* IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL FOR
  THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THE STRONG
  NORTHWEST WINDS FRIDAY AFTERNOON AND EVENING MAY ALSO PRODUCE
  AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WYZ101-103>107-109>111-113-115>118-061200-
/O.NEW.KCYS.HW.A.0017.120406T1600Z-120407T0200Z/
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE
334 PM MDT THU APR 5 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

* TIMING...FRIDAY MORNING THROUGH 8 PM FRIDAY EVENING.  

* WINDS...WESTERLY SUSTAINED AT 30 TO 40 MPH WITH GUSTS AS HIGH AS
  60 MPH.  

* IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL FOR
  THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THIS INCLUDES
  LARGE PORTIONS OF INTERSTATES 25 AND 80. ALSO...ANY
  UNCONTROLLED OUTDOOR FIRE MAY BE ABLE TO SPREAD RAPIDLY DUE TO
  STRONG WINDS AND DRY OR DORMANT GRASSES AND SAGEBRUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WEILAND
1 follow-up statement
427 
WWUS75 KCYS 060918
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
318 AM MDT FRI APR 6 2012

...STRONG WINDS WILL AFFECT MUCH OF SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE TODAY...

.SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH WILL
BE COMMON OVER THE WESTERN NEBRASKA PANHANDLE THIS MORNING. WINDS
WILL BECOME WESTERLY AND REMAIN STRONG ACROSS THE PANHANDLE THIS
AFTERNOON AND EARLY EVENING. WINDS ACROSS SOUTHEAST WYOMING WILL
INCREASE THROUGH THE MORNING HOURS WITH THE STRONGEST WINDS
SPREADING WEST TO EAST ACROSS SOUTHEAST WYOMING THIS AFTERNOON.
SUSTAINED SOUTHWEST WINDS OF 30 TO 45 MPH CAN BE EXPECTED WITH
GUSTS AROUND 60 MPH. WINDS WILL SHIFT TO THE WEST TO NORTHWEST
LATE TODAY AS A COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST
WINDS TODAY WILL BE IN AREAS ALONG AND WEST OF THE LARAMIE RANGE
WHERE GUSTS TO 65 MPH WILL BE POSSIBLE. WINDS WILL SUBSIDE ACROSS
THE AREA THIS EVENING.

WYZ103-118-061030-
/O.CAN.KCYS.HW.A.0017.120406T1600Z-120407T0200Z/
NORTH LARAMIE RANGE-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITY OF...CHEYENNE
318 AM MDT FRI APR 6 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

ALTHOUGH THE HIGH WIND WATCH HAS BEEN CANCELLED FOR THE NORTH
LARAMIE RANGE AND CENTRAL LARAMIE COUNTY...GUSTY WIND CAN BE
EXPECTED TODAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH BE COMMON
WITH GUSTS AS HIGH AS 50 MPH. WINDS WILL BECOME WEST LATE TODAY
AS A COLD FRONT MOVES ACROSS THE AREA. 


$$

WYZ101-104>107-109>111-113-115>117-062130-
/O.UPG.KCYS.HW.A.0017.120406T1600Z-120407T0200Z/
/O.NEW.KCYS.HW.W.0021.120406T1600Z-120407T0200Z/
CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
318 AM MDT FRI APR 6 2012

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...10 AM MDT THIS MORNING THROUGH 8 PM MDT THIS EVENING.

* WINDS...WESTERLY SUSTAINED AT 30 TO 40 MPH WITH GUSTS AS HIGH AS
  60 MPH.  

* IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL FOR
  THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THIS INCLUDES
  LARGE PORTIONS OF INTERSTATES 25 AND 80. ALSO...ANY UNCONTROLLED
  OUTDOOR FIRE MAY BE ABLE TO SPREAD RAPIDLY DUE TO STRONG WINDS
  AND DRY OR DORMANT GRASSES AND SAGEBRUSH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ102-062130-
/O.NEW.KCYS.HW.W.0021.120406T1600Z-120407T0200Z/
NIOBRARA COUNTY-
INCLUDING THE CITY OF...LUSK
318 AM MDT FRI APR 6 2012

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* TIMING...10 AM MDT THIS MORNING THROUGH 8 PM MDT THIS EVENING.

* WINDS...WEST TO SOUTHWEST INCREASING TO 30 TO 40 MPH WITH GUSTS
  AS HIGH AS 60 MPH...WITH THE STRONGEST WINDS LATE THIS AFTERNOON.

* IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL FOR
  THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. ALSO...ANY
  UNCONTROLLED OUTDOOR FIRE MAY BE ABLE TO SPREAD RAPIDLY DUE TO
  STRONG WINDS AND DRY OR DORMANT GRASSES AND SAGEBRUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ002-003-019>021-054-055-095-096-062130-
/O.CON.KCYS.WI.Y.0017.120406T1000Z-120407T0200Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
318 AM MDT FRI APR 6 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* TIMING...UNTIL 8 PM MDT THIS EVENING.

* WINDS...SOUTHERLY SUSTAINED AT 25 TO 35 MPH AND GUSTS TO 45 MPH
  THROUGH THIS MORNING. WINDS WILL SHIFT TO THE WEST TO NORTHWEST
  THIS AFTERNOON AND EARLY EVENING WITH SUSTAINED WINDS OF 25 TO
  35 MPH WITH GUSTS AS HIGH AS 50 MPH. THE WINDS WILL DECREASE
  LATE FRIDAY EVENING.

* IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL FOR 
  THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THE STRONG 
  NORTHWEST WINDS FRIDAY AFTERNOON AND EVENING MAY ALSO PRODUCE 
  AREAS OF BLOWING DIRT AND REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LIEBL

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Apr 5, 3:29 PM MDT, 5 minutes earlier.

Area forecast discussion, Apr 5, 3:29 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
329 PM MDT THU APR 5 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY...
MILD TEMPERATURES AND WINDY CONDITIONS WILL CONTINUE OVER THE CWA
THROUGH FRIDAY.  A BROAD TROUGH CURRENTLY OVER THE WESTERN PART OF
THE COUNTRY WILL BE LIFTED NORTHEAST THROUGH SATURDAY AND END UP
OVER THE NORTHERN PLAINS ON SATURDAY.  A SHORTWAVE TROUGH WILL
ROTATE AROUND THE BASE OF THE TROUGH AND OVER THE CWA FRIDAY
AFTERNOON AND EVENING AND HELP LIFT THE ENTIRE TROUGH NORTHEAST.
A COLD FRONT LOCATED FROM NORTHEAST TO SOUTHWEST WYOMING EARLY
THIS AFTERNOON WILL FINALLY MOVE MORE QUICKLY EAST FRIDAY AND
FRIDAY EVENING WITH THE APPROACH AND PASSAGE OF THE SHORTWAVE
TROUGH.  HEIGHTS ALOFT WILL RISE AND SURFACE HIGH PRESSURE WILL
BE OVER THE REGION BY SATURDAY FOR COOLER AND DRY WEATHER.

MID AND UPPER LEVEL MOISTURE HAS BEEN INCREASING OVER THE CWA
TODAY.  HOWEVER...NOT MUCH IN THE WAY OF SHOWERS HAS FORMED AS OF
20Z.  MODELS STILL DEVELOP MAINLY ISOLATED SHOWERS AND A FEW
THUNDERSTORMS THIS EVENING...WITH SOME SHOWERS MAINLY OVER THE
NORTH AND WEST PARTS OF THE CWA AFTER 06Z.  THE BOUNDARY LAYER WILL
AT LEAST INITIALLY BE DRY AND SHOULD KEEP ANY RAIN THAT FALLS QUITE
LIGHT.  SOME SHOWERS WILL CONTINUE OVER THE WEST AND NORTH PARTS OF
THE CWA THROUGH FRIDAY EVENING AS THE SHORTWAVE TROUGH LIFTS OVER
THE AREA.  MEANWHILE...THUNDERSTORMS ARE POSSIBLE AHEAD OF THE
FRONT AND LOW PRESSURE TROUGH ACROSS THE PANHANDLE FRIDAY AFTERNOON
AND EVENING.  LOW CLOUDS AND AREAS OF FOG AND PATCHY DRIZZLE WILL
REDEVELOP OVER AREAS ALONG AND EAST OF THE LARAMIE RANGE AFTER 06Z.
THOSE CONDITIONS WILL IMPROVE FROM WEST TO EAST WITH THE EASTERN
PANHANDLE STILL AFFECTED INTO LATE MORNING FRIDAY.

WINDS WILL BE A MAIN CONCERN OVER THE CWA THROUGH SATURDAY...WITH
THE STRONGER WINDS LATE TONIGHT THROUGH FRIDAY EVENING.  SOUTHERLY
WINDS AHEAD OF THE FRONT WILL GUST AS HIGH AS 45 MPH OVER THE CWA
THROUGH THIS EVENING AND OVER THE PANHANDLE LATE TONIGHT AND INTO
FRIDAY AFTERNOON.  THE WINDS WILL SHIFT TO THE WEST OR NORTHWEST
BEHIND THE FRONT FRIDAY AND GUST OVER 50 MPH.  THE STRONGEST WIND
GUSTS APPEAR TO BE ALONG AND WEST OF THE LARAMIE RANGE.  THE LOW
LEVEL HEIGHT DIFFERENCES ACROSS THE CWA INCREASE AND LARGE 3 HOURLY
SURFACE PRESSURE RISES WILL BE BEHIND THE FRONT.  HAVE WENT AHEAD
AND ISSUED A HIGH WIND WATCH FOR FRIDAY AND FRIDAY EVENING OVER THE
WEST PART OF THE CWA AND A WIND ADVISORY FOR THE PANHANDLE LATE
TONIGHT THROUGH FRIDAY EVENING.  ALSO...THE RED FLAG WARNING FOR
THE WEST PART OF THE CWA REMAINS IN EFFECT UNTIL 01Z WITH CONDITIONS
CLOSE OVER CONVERSE COUNTY.   A RED FLAG WARNING HAS ALSO BEEN
ISSUED FOR SOUTHEAST WYOMING ALONG AND EAST OF THE LARAMIE RANGE
FOR FRIDAY AND FRIDAY EVENING.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...RELATIVELY QUIET
WEATHER EXPECTED THIS WEEKEND AND INTO EARLY NEXT WEEK AS ALL
MODELS SHOW A RIDGE OF HIGH PRESSURE ALOFT BUILDING NORTHWARD INTO
THE NORTHERN ROCKIES AND PERHAPS EVEN AS FAR WEST AS THE EASTERN
GREAT BASIN REGION. MODELS HAVE TRENDED FURTHER WEST WITH THE
RIDGE...ALLOWING SOME COOLER AIR TO PUSH SOUTHWARD ACROSS THE
GREAT PLAINS AND INTO THE HIGH PLAINS OF WESTERN NEBRASKA ON
MONDAY AND TUESDAY. DRY WEATHER IS EXPECTED INTO MONDAY WITH LIGHT
WINDS. AS A SURFACE HIGH PRESSURE MOVES INTO THE NORTHERN PLAINS
AND LOW PRESSURE DEVELOPS ACROSS THE GREAT BASIN AHEAD OF THE NEXT
PACIFIC STORM SYSTEM...LLVL FLOW WILL SHIFT INTO THE EAST AND
SOUTHEAST MONDAY AND TUESDAY ALLOWING LOW LEVEL MOISTURE TO PUSH
INTO THE EASTERN HALF OF THE FORECAST AREA...MAINLY EAST OF THE
LARAMIE RANGE. KEPT A SLIGHT CHANCE OF TSTORMS ALONG AND JUST EAST
OF THE LARAMIE RANGE STARTING ON TUESDAY WITH MODELS SHOWING
INCREASING INSTABILITY AND LLVL MOISTURE...TYPICAL OF A LATE
SPRING PATTERN. ON WEDNESDAY...A GREATER COVERAGE OF SHOWERS AND
TSTORMS IS POSSIBLE AS A FAST MOVING UPPER LEVEL SHORTWAVE EJECTS
NORTHEAST OUT OF THE DESERT SOUTHWEST. KEPT TSTORMS IN THE
FORECAST ON WEDNESDAY EVEN THOUGH MODELS DIFFER ON THE SPEED OF
THIS SHORTWAVE. A GREATER CHANCE OF PRECIP IS EXPECTED ON THURSDAY
AS THIS SHORTWAVE PUSHES ACROSS THE FORECAST AREA...SO INCREASED
POP BETWEEN 25 TO 30 PERCENT AND UP TO 40 PERCENT IN THE MOUNTAINS
FOR RAIN SHOWER ACTIVITY. HIGH TEMPERATURES WILL NOT CHANGE TOO
MUCH SUNDAY THROUGH WEDNESDAY...WITH DAYTIME HIGHS GENERALLY IN
THE 60S TO MID 70S. THE HIGHEST TEMPERATURES MAY BE IN THE LOWER
ELEVATIONS OF WYOMING INSTEAD OF WESTERN NEBRASKA...DUE TO THE
MOIST UPSLOPE FLOW OVER THE HIGH PLAINS. HIGHS ARE EXPECTED TO
LOWER INTO THE 50S TO NEAR 60 ON THURSDAY. FOG IS POSSIBLE EACH
MORNING NEXT WEEK EAST OF THE LARAMIE RANGE...BUT DID NOT ADD TO
THE GRIDDED FORECAST QUITE YET DUE TO UNCERTAINTY WITH AREAL
COVERAGE AND LOCATION.
&&

.AVIATION...00Z TAF ISSUANCE. FOG AND LOW CIGS WILL REDEVELOP
LATE THIS EVENING AND TONIGHT WITH IFR/VIFR CONDITIONS LIKELY AT
KBB...KAIA...AND SNY AFTER 03Z. THERE IS A POSSIBILITY THIS FOG
MAY EVEN REACH KCYS AROUND SUNRISE FRIDAY MORNING WITH IFR
CONDITIONS. OTHERWISE...GUSTY SOUTH TO SOUTHWEST WINDS AROUND 35
KNOTS ARE EXPECTED THIS EVENING ACROSS MOST OF SOUTHEAST WYOMING
AND WESTERN NEBRASKA. THESE WINDS WILL LIKELY CONTINUE INTO THE
OVERNIGHT HOURS TONIGHT AS A COLD FRONT APPROACHES THE AREA. CAN
NOT RULE OUT A FEW SHOWERS AND POSSIBLY A THUNDER SHOWER ACROSS
THE HIGH PLAINS LATE THIS AFTERNOON AND THIS EVENING. DRIER AIR
WILL GRADUALLY PUSH ACROSS THE AREA TOMORROW AFTERNOON...ALTHOUGH
SHOWERS AND ISOLATED TSTORMS WILL LINGER ACROSS THE NORTHERN
NEBRASKA PANHANDLE. WINDS WILL BE EVEN STRONGER ON FRIDAY AS THEY
SHIFT INTO THE WEST WITH GUSTS OVER 45 KNOTS LIKELY ALONG AND WEST
OF I25.
&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE EARLY
EVENING OVER THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES.
THE RED FLAG WARNING WILL CONTINUE OVER THOSE AREAS UNTIL 01Z.
ALSO...NEAR CRITICAL CONDITIONS WILL BE PRESENT OVER CONVERSE
COUNTY THROUGH THAT TIME.  MILD...DRY AND WINDY CONDITIONS WILL
AGAIN BE PRESENT OVER SOUTHEAST WYOMING EAST OF THE LARAMIE RANGE
ON FRIDAY AND FRIDAY EVENING.  THE FIRE WEATHER WATCH FOR THAT AREA
HAS BEEN UPGRADED TO A RED FLAG WARNING FROM LATE MORNING THROUGH
EARLY EVENING FRIDAY.  SOUTHWEST WINDS WILL GUST AS HIGH AS 45 MPH
OVER THE WEST PART OF THE CWA THROUGH THIS EVENING.  A COLD FRONT
WILL MOVE ACROSS THE CWA ON FRIDAY.  BEHIND THE FRONT WILL BE
WESTERLY SURFACE WINDS GUSTING TO 50 MPH OR MORE AS WELL AS EVEN
DRIER AIR.  SATURDAY WILL STILL BE WINDY...BUT COOLER OVER THE CWA.
A FEW LIGHTNING STRIKES WILL BE POSSIBLE OVER THE EAST PART OF THE
CWA THIS EVENING AND OVER THE FAR EAST PART OF THE CWA FRIDAY
AFTERNOON AND EARLY EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...RED FLAG WARNING UNTIL 7 PM THURSDAY FOR WYZ104-WYZ105-WYZ109-
     WYZ110-WYZ111-WYZ113-WYZ115.

     HIGH WIND WATCH FROM 10 AM FRIDAY TO 8 PM FRIDAY FOR WYZ101-
     WYZ103-WYZ104-WYZ105-WYZ106-WYZ107-WYZ109-WYZ110-WYZ111-
     WYZ113-WYZ115-WYZ116-WYZ117-WYZ118.

     RED FLAG WARNING FROM 11 AM FRIDAY TO 8 PM FRIDAY FOR WYZ101-
     WYZ102-WYZ106-WYZ107-WYZ108-WYZ116-WYZ117-WYZ118-WYZ119.

NE...WIND ADVISORY FROM 4 AM FRIDAY TO 8 PM FRIDAY FOR NEZ002-NEZ003-
     NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/FIRE WEATHER...WEILAND
LONG TERM/AVIATION...TJT
Hazardous weather outlook, Apr 5, 10:17 AM MDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1017 AM MDT THU APR 5 2012

WYZ101>119-061115-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1017 AM MDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS MAY FORM ALONG AND JUST EAST OF THE LARAMIE
RANGE AFTER 3 PM AND CONTINUE THROUGH THE EARLY EVENING. SEVERE
THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

WARM AND DRY CONDITIONS ALONG WITH GUSTY WINDS ARE EXPECTED TODAY
MAINLY WEST OF INTERSTATE 25. THESE CONDITIONS ARE FAVORABLE FOR
RAPID FIRE GROWTH FOR ANY FIRES THAT DO INITIATE...THUS A RED FLAG
WARNING REMAINS IN EFFECT FROM NOON TO 7 PM TODAY FOR THOSE
EXPECTED CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WARM AND DRY CONDITIONS ALONG WITH GUSTY WINDS ARE EXPECTED AGAIN
ON FRIDAY AFTERNOON EAST OF THE LARAMIE RANGE...WHERE A FIRE
WEATHER WATCH IS IN EFFECT FROM NOON TO 8 PM. RAPID FIRE GROWTH IS
POSSIBLE FOR FIRES THAT DO INITIATE DUE TO EXPECTED DRY AND GUSTY
WESTERLY WINDS. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
AGAIN SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-061115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1017 AM MDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS MAY SPREAD INTO THE NORTHERN NEBRASKA PANHANDLE
LATE THIS AFTERNOON. AT THIS TIME THUNDERSTORMS ARE NOT EXPECTED TO
BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WARM AND DRY CONDITIONS WITH GUSTY WINDS ARE EXPECTED OVER THE
WESTERN NEBRASKA PANHANDLE FRIDAY. THESE CONDITIONS MAY BE FAVORABLE
FOR RAPID FIRE GROWTH FRIDAY AFTERNOON.

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:34 PM MDTRed Flag WarningCYS22 hr
Apr 5, 3:09 AM MDTFire Weather WatchCYS13 hr
Apr 5, 3:51 PM MDTRed Flag WarningCYS28 hr

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.